MAUDE Adverse Event Report: KANEKA CORPORATION METACROSS OTW; PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION METACROSS OTW; PTA BALLOON DILATATION CATHETER
Catalog Number BD-L80080CW
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returned.The device history records (dhr) of the device concerned were reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.We assume the cause of this as follows: the event may have been influenced by procedural factors, such as excessive traction associated with the device becoming stuck within the sheath, as well as patient-related factors, such as vessel fragility.In the instructions for use of metacross otw (3210-2), we state the potential of known risk as below.[precautions during usage]: 11.Do not insert or remove the catheter rapidly.(operating rapidly may damage the catheter or injure the vascular intima.).16.If any abnormality such as strong resistance is experienced while manipulating the catheter, the procedure should be discontinued immediately.The cause should be verified and appropriate measures should be taken.(continuing the operation with excessive force may result in damage to the catheter or in vascular wall injury.).22.If resistance is felt during post procedural withdrawal of this device, it is recommended to withdraw the entire system together with the introducer / guide sheath.[complications].Device failures: difficulty in removing the device, adverse events: local internal bleeding or hematoma, intimal rupture, vascular dissection, vascular perforation, vascular rupture.
 
Event or Problem Description
During removal of the device, resistance was encountered within the 6fr sheath.As the removal was continued, the iliac artery was injured, resulting in bleeding (estimated to be >250 ml).Appropriate medical intervention was performed, and the patient's condition ultimately stabilized.

Brand Name
METACROSS OTW
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka, osaka 53082 88
JA  5308288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1
torikai-nishi
settsu, osaka 56600 72
JA   5660072
Manufacturer Contact
akihiro tahara
1-12-32
akasaka
minato-ku, tokyo 10760-28
JA   1076028
MDR Report Key24466011
Report Number3002808904-2026-00003
Device Sequence Number13165667
Product Code LIT
UDI-Device Identifier04540778156999
UDI-Public04540778156999
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBD-L80080CW
Device Lot NumberSR034563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown